Alert archive / Virginia / Flash Flood Warnings in 2010
Flash Flood Warning 19, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Mar 13, 2010, 7:34 AM EST for 5 counties in Virginia; Mercer County, Monroe County, Summers County, West Virginia. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 13, 2010, 7:34 AM EST (12:34 UTC)
- Expired
- Mar 13, 2010, 1:15 PM EST
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bland County, VA, Giles County, VA, Pulaski County, VA, Tazewell County, VA, Wythe County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 64 km from the middle of the area, began a volume at 12:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 13, 8:59 AM EST | FLASH FLOOD | Bluefield, WV | ROUTE 102 CLOSED AT BIG BRANCH RD. BLUESTONE RIVER OUT OF ITS BANKS AT NUMEROUS LOCATIONS AND STILL RISING. |
| Mar 13, 9:40 AM EST | FLASH FLOOD | Burkes Garden, VA | LITTLE CREEK OUT OF ITS BANKS. |
| Mar 13, 11:49 AM EST | FLASH FLOOD | Bane, VA | COOP OBSERVER REPORTS NUMEROUS STREAMS IN SIGNIFICANT FLOOD IN GILES COUNTY INCLUDING LITTLE WALKER CREEK...BIG WALKER CREEK...SUGAR RUN AND WABASH CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 85 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 0.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
622
WGUS51 KRNK 131234
FFWRNK
VAC021-071-155-185-197-WVC055-063-089-131815-
/O.NEW.KRNK.FF.W.0019.100313T1234Z-100313T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
734 AM EST SAT MAR 13 2010
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHERN WYTHE COUNTY IN SOUTHWEST VIRGINIA
NORTHERN PULASKI COUNTY IN SOUTHWEST VIRGINIA
BLAND COUNTY IN SOUTHWEST VIRGINIA
EASTERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA
GILES COUNTY IN SOUTHWEST VIRGINIA
MERCER COUNTY IN SOUTHEAST WEST VIRGINIA
MONROE COUNTY IN SOUTHEAST WEST VIRGINIA
SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA
* UNTIL 115 PM EST.
* THIS MORNING...LOCAL LAW ENFORCEMENT HAS REPORTED FLASH FLOODING
ALONG SEVERAL STREAMS AND CREEKS...INCLUDING SOME OF THE LARGER
RIVERS. FLOODING HAS BEEN REPORTED IN THE TOWN OF PULASKI ALONG
PEAK CREEK. FLOODING IS ALSO INDICATED BY STREAM GAGES ALONG
WALKER CREEK IN GILES COUNTY...WITH MAJOR FLOODING INDICATED ALONG
THE BLUESTONE RIVER AT PIPESTEM WEST VIRGINIA. THIS HIGH VOLUME OF
WATER WILL MOVE DOWN STREAM AND IMPACT THE NEW RIVER. INTERESTS
ALONG THE NEW RIVER...FROM RADFORD VIRGINIA TO HINTON WEST
VIRGINIA...SHOULD ANTICIPATE A SIGNIFICANT RIVER RISE TODAY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLUESTONE
DAM...BLUESTONE STATE PARK...SANDSTONE...PIPESTEM...LICK
CREEK...HINTON...WOLFCREEK...RICH CREEK...PEARISBURG...
PULASKI...BLAND...AND BLUEFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3729 8140 3758 8119 3772 8097 3771 8090
3783 8093 3787 8079 3772 8065 3771 8034
3762 8022 3757 8032 3751 8030 3742 8049
3730 8046 3723 8062 3720 8051 3713 8060
3706 8055 3687 8131 3688 8132 3722 8154
$$
PEM2 follow-up statements
688
WGUS71 KRNK 131450
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
950 AM EST SAT MAR 13 2010
VAC021-071-155-185-197-WVC055-063-089-131815-
/O.CON.KRNK.FF.W.0019.000000T0000Z-100313T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYTHE VA-PULASKI VA-BLAND VA-TAZEWELL VA-GILES VA-MERCER WV-MONROE WV-
SUMMERS WV-
950 AM EST SAT MAR 13 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM EST FOR
SUMMERS...MONROE...MERCER...BLAND...GILES...EASTERN
TAZEWELL...NORTHERN PULASKI AND NORTHERN WYTHE COUNTIES...
AT 930 AM EST...LOCAL LAW ENFORCEMENT AND WEATHER SPOTTERS CONTINUED
TO REPORT FLOODING ALONG SEVERAL STREAMS AND CREEKS...INCLUDING SOME
OF THE LARGER RIVERS.
IN PULASKI COUNTY VIRGINIA...FLOODING HAS BEEN REPORTED IN THE TOWN OF
PULASKI ALONG PEAK CREEK. SAND BAGS HAVE USED TO TRY AND PROTECT
THE 911 CENTER FROM THE FLOOD WATERS.
IN TAZEWELL COUNTY VIRGINIA...STATE ROUTE 102 BETWEEN FALLS MILLS
AND POCAHONTAS IS CLOSED DUE TO HIGH WATER...IN ADDITION TO BIG
BRANCH ROAD. BEAVER POND CREEK IN DOWNTOWN BLUEFIELD VIRGINIA IS NO
LONGER RISING AND HAS DROPPED SOMEWHAT AND MOST STREETS HAVE BEEN
RE-OPENED.
IN GILES COUNTY VIRGINIA...SEVERAL MUDSLIDES HAVE BEEN REPORTED
ALONG HIGHWAY 460 IN NARROWS VA. BIG WALKER CREEK CONTINUES TO
RISE. THE LEVEL OF THE CREEK AT 8:00 AM WAS 16 FEET. THE CREEK IS
FORECAST TO RISE ANOTHER 5 FEET BEFORE CRESTING EARLY THIS
AFTERNOON. WOLF CREEK NEAR NARROWS IS ALSO RISING AND SHOULD CREST
EARLY THIS AFTERNOON. FLOODING IS OCCURRING ALONG BOTH OF THESE
STREAMS.
IN MERCER COUNTY AND SUMMERS COUNTY WEST VIRGINIA...MAJOR FLOODING
IS ONGOING ALONG THE BLUESTONE RIVER. THE RIVER LEVEL AT PIPESTEM
REACHED 17.18 FEET EARLIER THIS MORNING. THIS IS AN ALL TIME
HISTORICAL CREST...OCCURRING SINCE THE BLUESTONE DAM WAS COMPLETED
IN 1949. THE PREVIOUS HISTORICAL CREST WAS 15.82 FEET IN 1977. THE
RIVER HAS CRESTED AT PIPESTEM...BUT FLOODING IS STILL ONGOING.
ALL OF THE CREEKS AND RIVERS THAT DRAIN PULASKI...EASTERN
TAZEWELL...GILES...MERCER AND SUMMERS...FLOW INTO THE NEW RIVER.
THIS HIGH VOLUME OF WATER WILL RESULT IN A SIGNIFICANT RISE ALONG
THE NEW RIVER FROM RADFORD VIRGINIA TO HINTON WEST VIRGINIA. IT IS
ESTIMATED THE VOLUME OF WATER WITHIN THE NEW RIVER WILL DOUBLE OVER
THE NEXT 24 HOURS. INTERESTS ALONG THE NEW RIVER...AND IMMEDIATE
TRIBUTARIES SHOULD STAY AWAY FROM THESE STREAMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3729 8140 3758 8119 3772 8097 3771 8090
3783 8093 3787 8079 3772 8065 3771 8034
3762 8022 3757 8032 3751 8030 3742 8049
3730 8046 3723 8062 3720 8051 3713 8060
3706 8055 3687 8131 3688 8132 3722 8154
$$
PEM297
WGUS71 KRNK 131810
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
110 PM EST SAT MAR 13 2010
VAC021-071-155-185-197-WVC055-063-089-131817-
/O.EXP.KRNK.FF.W.0019.000000T0000Z-100313T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYTHE VA-PULASKI VA-BLAND VA-TAZEWELL VA-GILES VA-MERCER WV-MONROE WV-
SUMMERS WV-
110 PM EST SAT MAR 13 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 115 PM EST FOR SUMMERS...
MONROE...MERCER...GILES...EASTERN TAZEWELL...NORTHERN PULASKI AND
NORTHERN WYTHE...AND BLAND COUNTY...
THE HEAVY RAIN HAS ENDED FOR THE REGION. THUS...ENDING THE FLASH
FLOODING THREAT ACROSS THE AREA. THE FLASH FLOOD WARNING HAS BEEN
REPLACE BY A FLOOD WARNING FOR THE LONGER DURATION OF FLOODING
EXPECTED ALONG CREEK AND STREAMS. WATER LEVELS ARE SLOWLY RECEDING
THIS AFTERNOON.
LAT...LON 3729 8140 3758 8119 3772 8097 3771 8090
3783 8093 3787 8079 3772 8065 3771 8034
3762 8022 3757 8032 3751 8030 3742 8049
3730 8046 3723 8062 3720 8051 3713 8060
3706 8055 3687 8131 3688 8132 3722 8154
$$
KKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Mar 13, 6:43 AM EST, 51 minutes earlier.
Area forecast discussion, Mar 13, 6:43 AM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
643 AM EST SAT MAR 13 2010
.SYNOPSIS...
LOW PRESSURE COVERING THE MID ATLANTIC REGION WILL MOVE SLOWLY
EAST SATURDAY AND SUNDAY AND WILL BE OFF THE NEW JERSEY COAST
SUNDAY NIGHT.
&&
.NEAR TERM /THROUGH TONIGHT/...
LOW PRESSURE WAS CENTERED IN CENTRAL VIRGINIA WITH AN AXIS OF
SURFACE CONVERGENCE FROM THE LOW IN TO SOUTHERN WEST VIRGINIA. A
BAND OF MODERATE TO HEAVY SHOWERS EXTENDED ALONG THE CONVERGENCE
AXIS. WIDESPREAD RAINFALL AMOUNTS REPORTED BY THE IFLOWS NETWORK
RANGED FROM 1.5 TO 2.5 INCHES. PRECIPITATION IS BEING ENHANCED
NORTH OF THE LOW BY UPSLOPE ALONG THE BLUE RIDGE. WILL CONTINUE
THE FLOOD WATCH IN ALL AREAS. MAY BE ABLE TO CANCEL THE COUNTIES
IN NORTHERN NORTH CAROLINA BUT LOCAL GAGES SHOW CREEKS AND STREAMS
STILL RISING IN THAT AREA.
SREF AND LOCAL WRF LOOK LIKE THEY HAVE A GOOD HANDLE ON THE
NORTHERN DRIFT OF THE BAND OF HEAVY RAIN. HAVE ADJUSTED THE
PROBABILITY OF PRECIPITATION WITH HIGHEST PERCENTAGE IN THE NORTH
TO REFLECT THIS TIMING. EXPECT THAT AFTER 18Z MUCH OF THIS
RAINFALL WILL BE NORTH OF THE FORECAST AREA. ENOUGH LOW LEVEL
WEST WINDS BY THAT TIME TO HAVE A CHANCE FOR SHOWERS IN THE
WESTERN UPSLOPE COUNTIES. MODELS AREA ALSO SHOWING A WEAK SHORT
WAVE ROTATING AROUND THE UPPER LOW WHICH WILL JUST BE MOVING INTO
NORTH CAROLINA BY THE END OF THE DAY. THIS MAY TRIGGER A FEW
SHOWERS ACROSS THE SOUTHERN FORECAST AREA SO HAVE LEFT CHANCE
PROBABILITY IN FOR THIS AFTERNOON.
AS UPPER LOW APPROACHES TEMPERATURES AT 850 MB START TO DROP.
TOOK A BLEND OF MET/MAV GUIDANCE FOR HIGHS TODAY. LOWS TONIGHT
WILL BE INTO THE 30S IN THE MOUNTAINS SO KEPT THE MIX OF SNOW IN
AT HIGHER ELEVATIONS LATE TONIGHT. STILL SLIGHTLY TOO WARM FOR
ANYTHING BUT MINIMAL ACCUMULATION.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
SUNDAY INTO MONDAY...THE AREA REMAINS IN NORTHWEST FLOW BEHIND THE
EXITING UPPER LOW. PRECIPITATION WILL BE CONFINED TO PRIMARILY THE
MOUNTAINS...ESPECIALLY THOSE OF SOUTHEAST WEST VIRGINIA. THE
PRECIPITATION TYPE WILL BE MAINLY RAIN SHOWERS. HOWEVER...WITH
COLDER AIR BUILDING BEHIND THE DEPARTING LOW...WE CANNOT RULE OUT
SOME ISOLATED SNOW SHOWERS FOR A FEW HOURS LATE SUNDAY NIGHT...AND
MONDAY NIGHT AT THE HIGHER ELEVATIONS OF SOUTHEAST WEST VIRGINIA AND
IN THE NORTHERN MOUNTAINS OF NORTH CAROLINA. ANY ACCUMULATIONS WOULD
BE UNDER ONE HALF INCH EACH NIGHT. WINDS WILL INCREASE ON MONDAY AS
THE PRESSURE GRADIENT TIGHTENS BETWEEN THE DEPARTING LOW AND AN
APPROACHING AREA OF HIGH PRESSURE. THIS HIGH PRESSURE WILL BEGIN TO
BUILD INTO THE REGION ON TUESDAY BRINGING DECREASING CLOUD COVER AND
A DRY FORECAST.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
THE EXTENDED PERIOD IS CHARACTERIZED BY DRY WEATHER AND NEAR TO
SLIGHTLY ABOVE NORMAL TEMPERATURES. WE WILL REMAIN IN A MEAN TROUGH
THROUGH THE PERIOD...WITH 850MB TEMPERATURES STARTING OUT AROUND 1C
ON TUESDAY AND INCREASING TO 4-5C BY FRIDAY. THIS WILL MEAN WE WILL
SEE INCREASING TEMPERATURES EACH DAY THROUGH FRIDAY...USED 850MB
TEMPERATURES AS A STARTING POINT FOR HIGHS AND BLENDED WITH MOSGUIDE.
WITH THE TROUGH OVERHEAD WE WILL HAVE RATHER STEEP LOW LEVEL LAPSE
RATES TUESDAY THROUGH THURSDAY...WHICH COULD ALLOW ISOLATED
AFTERNOON SHOWERS TO DEVELOP. THE BEST CHANCE FOR THIS APPEARS TO BE
ACROSS THE WEST...BUT ANY SHOWERS WILL BE ISOLATED AND THEREFORE
CURRENTLY JUST GOING WITH A DRY FORECAST. THE NEXT CHANCE FOR MORE
WIDESPREAD RAIN DOES NOT APPEAR TO BE UNTIL SUNDAY...WHEN MODELS
SHOW A COLD FRONT MOVING THROUGH.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
BAND OF LIGHT TO MODERATE SHOWERS WILL BE ONGOING AT LWB AT 12Z
WITH BLF AND ROA ON THE SOUTHERN EDGE OF THE BAND. THE
PRECIPITATION WILL CONTINUE TO MOVE NORTH AND IS EXPECTED TO CLEAR
OUT OF LWB AROUND 17Z. CEILINGS AND VISIBILITIES IN THIS AREA WILL
BE MVFR WITH OCCASIONAL IFR CEILINGS WITH THE HEAVIER SHOWERS.
LOW CONFIDENCE IN REDEVELOPMENT OF SHOWERS LATE THIS MORNING INTO
EARLY THIS AFTERNOON ACROSS THE REST OF THE FORECAST AREA. AS THE
WINDS BECOME MORE WESTERLY UPSLOPE SHOWERS MAY DEVELOP IN THE
MOUNTAINS AND A WEAK SHORT WAVE ROTATING AROUND THE UPPER LOW MAY
SPARK ISOLATED SHOWERS AND THUNDERSTORMS EAST OF THE BLUE RIDGE BY
LATE THIS AFTERNOON. WITH THE UPSLOPE IN THE WEST CEILINGS ARE
EXPECTED TO REMAIN MVFR. IN THE EAST CONDITIONS SHOULD IMPROVE TO
VFR THIS AFTERNOON. CEILINGS MAY DROP TO IFR AT LWB AND BLF AFTER
00Z BUT ONLY MODERATE CONFIDENCE THAT THIS WILL HAPPEN.
SCATTERED SHOWERS ARE LIKELY SATURDAY NIGHT THROUGH SUNDAY...WITH
CEILINGS AND VISIBILITIES FALLING BACK INTO THE MVFR/IFR RANGE
DURING THESE SHOWERS. LOOKS LIKE LOW CLOUDS AND SPOTTY -RA MAY
KEEP AT LEAST MVFR CONDITIONS GOING INTO MONDAY WITH SOME SLOW
IMPROVEMENT TO VFR TUESDAY INTO WEDNESDAY.
&&
.HYDROLOGY...
NO CHANGES TO THE FLOOD WATCH. BLUESTONE DAM AND CLAYTOR LAKE HAVE
INCREASED THEIR RELEASES.
THE FORECASTS FOR THE NEW...GREENBRIER AND JAMES RIVERS WILL BE
UPDATED BY NOON.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH UNTIL 6 PM EST THIS EVENING FOR VAZ018>020-022>024-
033>035-043>047-058-059.
FLOOD WATCH UNTIL NOON EST TODAY FOR VAZ007-009>017-032.
NC...FLOOD WATCH UNTIL 6 PM EST THIS EVENING FOR NCZ005-006.
FLOOD WATCH UNTIL NOON EST TODAY FOR NCZ001>004-018>020.
WV...FLOOD WATCH UNTIL 6 PM EST THIS EVENING FOR WVZ043>045.
FLOOD WATCH UNTIL NOON EST TODAY FOR WVZ042.
&&
SYNOPSIS...AMS
NEAR TERM...AMS
SHORT TERM...DS
LONG TERM...MC
AVIATION...AMS/JH
HYDROLOGY...AMSHazardous weather outlook, Mar 13, 6:09 AM EST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 609 AM EST SAT MAR 13 2010 NCZ005-006-VAZ018>020-022-024-033>035-043>046-058-059-141100- ROCKINGHAM-CASWELL-CRAIG-ALLEGHANY VA-BATH-ROANOKE-ROCKBRIDGE- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- HALIFAX-CHARLOTTE- 609 AM EST SAT MAR 13 2010 ...FLOOD WATCH IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ043>045-141100- SUMMERS-MONROE-GREENBRIER- 609 AM EST SAT MAR 13 2010 ...FLOOD WATCH IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A RIVER FLOOD WARNING IS ALSO IN EFFECT FOR MODERATE FLOODING ALONG THE GREENBRIER RIVER AROUND ALDERSON WHICH IS EXPECTED TO RISE ABOVE FLOOD STAGE BY SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>004-018>020-VAZ007-009>017-032-WVZ042-141100- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-PATRICK- MERCER- 609 AM EST SAT MAR 13 2010 ...FLOOD WATCH IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ023-141100- BOTETOURT- 609 AM EST SAT MAR 13 2010 ...FLOOD WATCH IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A RIVER FLOOD WARNING IS ALSO IN EFFECT FOR MINOR FLOODING ALONG THE JAMES RIVER AT BUCHANAN WHICH IS EXPECTED TO RISE ABOVE FLOOD STAGE LATE SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ047-141100- BUCKINGHAM- 609 AM EST SAT MAR 13 2010 ...FLOOD WATCH IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A RIVER FLOOD WARNING IS ALSO IN EFFECT FOR THE JAMES RIVER AT BREMO BLUFF FOR MODERATE FLOODING BY LATER SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 13, 1:36 AM EST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
136 AM EST SAT MAR 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 AM FLASH FLOOD 3 NW BLUEFIELD 37.27N 81.31W
03/13/2010 TAZEWELL VA TRAINED SPOTTER
WATER...150 YARDS WIDE...WAS FLOWING QUICKLY AT A DEPTH
OF EIGHT INCHES ACROSS LOOP ROAD...JUST OFF STATE ROUTE
102 NEAR FALLS MILLS VA. OTHER STREAMS AND CREEKS IN THE
AREA WERE BANK FULL OR OUT OF THEIR BANKS.
&&
DSLocal storm report, Mar 13, 2:37 AM EST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
237 AM EST SAT MAR 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM FLOOD RAINELLE 37.97N 80.78W
03/13/2010 GREENBRIER WV LAW ENFORCEMENT
FLOODING CONTINUES IN THE AREA OF THE LILLY PARK
SUBDIVISION JUST SOUTHWEST OF RAINELLE ON ROUTE 20.
1250 AM FLOOD RUPERT 37.95N 80.68W
03/13/2010 GREENBRIER WV LAW ENFORCEMENT
FLOODING ALONG AJEAN ROAD JUST NORTH OF RUPERT.
1250 AM FLOOD 4 SE RUPERT 37.91N 80.63W
03/13/2010 GREENBRIER WV LAW ENFORCEMENT
FLOODING ALONG MILLER ROAD NEAR CRAWLEY.
0210 AM FLASH FLOOD 4 SW ALLISONIA 36.89N 80.79W
03/13/2010 WYTHE VA PUBLIC
FLOODING ALONG PERIWINKLE BRANCH. WATER RAPIDLY RISING
ACROSS A DRIVEWAY...WITHIN 3 FEET OF A TRAILER. RESIDENTS
ARE MOVING VEHICLES AND GETTING READY TO EVACUATE TRAILER
IF NEED BE.
0220 AM FLASH FLOOD BLUEFIELD 37.24N 81.27W
03/13/2010 TAZEWELL VA TRAINED SPOTTER
STREAMS COMING OUT OF THEIR BANKS. STARTING TO SEE MUD
AND DEBRIS FLOWS ACROSS HIGHWAYS. IN HALES BOTTOM AREA
NORTH OF BLUEFIELD THE BLUESTONE RIVER IS OUT OF ITS
BANKS IN SPOTS. BEAVER POND CREEK IN DOWNTOWN BLUEFIELD
IS OUT OF ITS BANKS. SEVERAL SPOTS ALONG STATE ROUTE 102
TO THE ABBS VALLEY AREA HAS SEVERAL SPOTS WITH MUD
FLOWING ACROSS THE ROADWAY.
&&
11Local storm report, Mar 13, 3:15 AM EST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
315 AM EST SAT MAR 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM FLASH FLOOD OAKVALE 37.33N 80.97W
03/13/2010 MERCER WV LAW ENFORCEMENT
EVACUATIONS UNDERWAY FOR FLASH FLOODING ALONG THE EAST
RIVER.
0250 AM FLASH FLOOD PRINCETON 37.37N 81.10W
03/13/2010 MERCER WV LAW ENFORCEMENT
EVACUATIONS UNDERWAY IN THE GREENVALLEY AREA FOR FLASH
FLOODING ALONG BRUSH CREEK.
0220 AM FLASH FLOOD 4 ENE BLUEFIELD 37.29N 81.15W
03/13/2010 MERCER WV LAW ENFORCEMENT
CAR SWEPT OFF ROAD INTO THE EAST RIVER. ALL OCCUPANTS GOT
OUT SAFETLY.
0300 AM FLASH FLOOD PULASKI 37.05N 80.80W
03/13/2010 PULASKI VA LAW ENFORCEMENT
PEAK CREEK OUT OF ITS BANKS IN PULASKI. WATER IS RISING
RAPIDLY.
0300 AM FLASH FLOOD 7 NW PULASKI 37.12N 80.89W
03/13/2010 PULASKI VA LAW ENFORCEMENT
LITTLE CREEK OUT OF ITS BANKS.
&&
11Local storm report, Mar 13, 6:45 AM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
645 AM EST SAT MAR 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM FLASH FLOOD PULASKI 37.05N 80.80W
03/13/2010 PULASKI VA FIRE DEPT/RESCUE
SEVERAL WATER RESCUES HAVE TAKEN PLACE ACROSS THE COUNTY.
SANDBAGGING 911 CENTER IN PULASKI TO PROTECT IT FROM PEAK
CREAK.
0620 AM FLASH FLOOD RAINELLE 37.97N 80.78W
03/13/2010 GREENBRIER WV EMERGENCY MNGR
ALL STREAMS REPORTED OUT OF THEIR BANKS IN WESTERN
GREENBRIER. WATER RESCUES ARE TAKING PLACE IN RAINELLE.
FLOODING MAY RESULT IN CLOSURE OF ROUTE 60 BETWEEN
CHARMCO AND MCROSS.
0625 AM FLASH FLOOD BLUEFIELD 37.27N 81.22W
03/13/2010 MERCER WV DEPT OF HIGHWAYS
BETWEEN 35 AND 40 ROADS CLOSED IN THE COUNTY DUE TO
FLOODING.
&&
11The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 7:40 PM EST | Special Weather Statement | RNK | Grayson, Smyth | 65 min |
| Mar 12, 8:20 PM EST | Areal Flood Warning | RNK | Bland, Pulaski, Wythe | 6 hr |
| Mar 12, 8:38 PM EST | Special Weather Statement | RNK | Grayson | 52 min |
| Mar 12, 9:36 PM EST | Flash Flood Warning | RNK | Bland, Giles | 6 hr |
| Mar 12, 9:51 PM EST | Special Weather Statement | RNK | Grayson, Smyth, Wythe, City of Galax | 69 min |
| Mar 12, 10:28 PM EST | Areal Flood Warning | RNK | Bland, Carroll, Grayson, Tazewell, Wythe, City of Galax | 6 hr |
| Mar 12, 11:35 PM EST | Special Weather Statement | RNK | Henry, Patrick, City of Martinsville | 55 min |
| Mar 13, 12:32 AM EST | Special Weather Statement | RNK | Henry, City of Danville, City of Martinsville | 58 min |
| Mar 13, 1:38 AM EST | Flash Flood Warning | RNK | Bland, Pulaski, Tazewell, Wythe | 6 hr |
| Mar 13, 3:32 AM EST | Flash Flood Warning | RNK | Giles, Pulaski, City of Radford | 4 hr |
| Mar 13, 3:43 AM EST | Flash Flood Warning | RNK | Carroll, City of Galax | 2 hr |
| Mar 13, 4:53 AM EST | Areal Flood Warning | RNK | Alleghany, Bath, Bedford, Botetourt, Craig, Rockbridge and 3 more | 6 hr |
| Mar 13, 8:29 AM EST | Areal Flood Warning | RNK | Montgomery, Roanoke, City of Salem | 12 hr |
| Mar 13, 10:33 AM EST | River Flood Warning | RNK | Giles | 17 hr |
| Mar 13, 1:06 PM EST | Areal Flood Warning | RNK | Bland, Giles, Montgomery, Pulaski, Tazewell, Wythe | 14 hr |
| Mar 13, 1:37 PM EST | Special Weather Statement | RNK | Floyd, Patrick | 53 min |
| Mar 13, 2:16 PM EST | Special Weather Statement | RNK | Carroll, Floyd, Patrick | 59 min |
| Mar 13, 2:22 PM EST | Special Weather Statement | RNK | Henry, City of Martinsville | 53 min |
| Mar 13, 4:20 PM EST | Areal Flood Warning | RNK | Alleghany, Botetourt, Craig | 6 hr |
| Mar 13, 4:56 PM EST | Special Weather Statement | RNK | Pittsylvania, City of Danville, City of Martinsville | 64 min |
| Mar 13, 6:35 PM EST | Special Weather Statement | RNK | Charlotte, Halifax, Pittsylvania, City of Danville | 70 min |
| Mar 13, 4:25 AM EST | Flash Flood Warning | RNK | Greenbrier | 9 hr |
Nearby
Flash Flood Warnings in Virginia, 2010Flash Flood Warnings in West Virginia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.